Hail, El Paso
- When
- June 14, 4:05 PM MST to 4:10 PM MST
- Where
- El Paso County, 5 mi SW of Ellicott
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -104.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 12:54 PM MST, 3 hours 11 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 154 PM MDT SAT JUN 14 2003 SHORT TERM DISCUSSION...(TONIGHT AND SUNDAY). MAIN CONCERNS ARE PRECIP CHANCES. AN UPPER RIDGE SITTING OVER UT/AZ TODAY HAS BROUGHT SLIGHTLY DRIER CONDITIONS MAINLY TO THE WRN PORTIONS OF THE FORECAST AREA. THE LACK OF AN UPPER LEVEL SHORTWAVE WILL ALSO MEAN FEWER SHOWERS AND TSTMS THIS EVENING. HOWEVER THERE IS STILL ENOUGH MOISTURE FOR SLIGHT CHC POPS THIS EVENING IN THE WEST. ERN PORTIONS OF THE FORECAST AREA STILL HAVE LOW LEVEL MOISTURE IN PLACE ALONG WITH LOW LEVEL UPSLOPE FLOW...AND 20 TO 30 POPS SHOULD BE GOOD FOR THE EVE HRS. SKIES OVERNIGHT SHOULD BECOME MOSTLY CLEAR. ON SUNDAY THAT UPPER RIDGE SHIFTS OVER THE STATE PUSHING EVEN DRIER AIR INTO WRN AREAS. THE ETA SHOWS NO PRECIP OVR THE FCST AREA TOMORROW...WHILE THE AVN DOES HAVE A LITTLE PRECIP OVER SOME OF THE CWA. THINK ILL CUT POPS IN THE WEST AND PULL THEM FOR THE SAN LUIS VALLEY. THERE WILL STILL BE SOME LOW LVL MOISTURE OVER THE EAST AND WITH LIGHT EAST FLOW UP THROUGH 700MB PROVIDING A LITTLE LIFT ALONG THE ERN MTNS...I WILL KEEP SOME SLIGHT CHC POPS FOR THE ERN MTNS AND ADJACENT PLAINS...AND WILL GO DRY FAR EAST FOR THE AFTERNOON. WITH THAT RIDGE MOVING OVER THE STATE...TEMPS WARM A LITTLE MORE. GUIDANCE TEMPS ARE IN GOOD AGREEMENT SO WILL GO ALONG WITH THEM. LONG TERM DISCUSSION...(SUNDAY NIGHT THROUGH NEXT SATURDAY) MAIN CONCERNS WILL BE STORMS TUESDAY AND WEDNESDAY. SUNDAY NIGHT AND MONDAY...MATCHED UP POPS WITH SHORT TERM INTO THE EVENING HOURS...THEN DRY CONDITIONS OVERNIGHT. FOR MONDAY...RIDGING ALOFT BUILDS IN OVERHEAD. 10-20 KT LLJ EARLY MONDAY MORNING MANAGES TO HELP CAPES CREEP UP TO THE 1200 TO 1600 RANGE IN THE MORNING...BUT ARE DOWN TO 400-800 BY 0Z AS THE RIDGE ALOFT THEN MOVES OVERHEAD. STILL HAVE SOUTHEAST UPSLOPE FLOW ON THE PLAINS...WITH SOME MOISTURE HAVING WORKED ITS WAY INTO THE SAN LUIS VALLEY. UPPER FLOW DUE NORTH AND NORTHEAST IN THE AFTERNOON...THINK MOST CONVECTION WILL HUG THE TERRAIN. NOT MUCH CIN TO HINDER CONVECTION...SO ONCE HEATING KICKS IN EXPECT STORMS TO FIRE ALONG MTNS. 15-30 KT BULK SHEAR COULD SUPPORT SOME SMALL HAIL THIS DAY. CURRENT GRIDS LOOK GOOD...WITH SCATTERED CONVECTION I25 AND WESTWARD...20S FARTHER EAST. TUESDAY AND WEDNESDAY...EXPECT SCATTERED COVERAGE THESE DAYS...AS UPPER RIDGE SHIFTS EAST...AND INSTABILITIES INCREASE SLIGHTLY. PLUS NOCTURNAL LLJ KEEPS THE MOISTURE IN THE EAST PLAINS. WINDS ALOFT ARE GENERALLY NORTHERLY TUESDAY...AND SHIFT MORE WESTERLY INTO WEDNESDAY AS A SYSTEM PASSES TO OUR NORTH THROUGH WYOMING...WHICH WOULD STEER DIURNAL CONVECTION A BIT MORE OFF MOUNTAINS ONTO THE PLAINS. CURRENT GRIDS HAVE SCATTERED AFTERNOON AND EVENING STORMS MTNS AND ADJACENT PLAINS...ISOLATED ELSEWHERE...LOOKS GOOD. TWEAKED A FEW TEMPERATURES AND SKY COVERS. BULK SHEAR TUESDAY RUNNING ABOUT 30KTS...SO SOME ROTATION IS POSSIBLE WITH LOW END CRITERIA SEVERE HAIL THE MAIN THREAT. STEERING FLOW STILL A BIT LIGHT...SO LOCALLY HEAVY RAIN ALSO REMAINS A THREAT. THURSDAY A BIT OF A TRANSITION DAY AS FLOW ALOFT BEGINS TO SHIFT SOUTHWEST WITH UPPER TROF SWINGING INTO WESTERN CANADA...BUT MOISTURE STILL NOT SCOURED OUT OF OUR AREA. CURRENT POP GRIDS DECREASE COVERAGE BY ABOUT 10 PERCENT TO ISOLATED. FRIDAY ISOLATED COVERAGE CONTINUES IN MTNS AND ADJACENT PLAINS AS SFC TROF REDEVELOPS IN SLOWLY INCREASING WESTERLY FLOW ALOFT. THIS SHOULD HELP GET SOME OF THE LOW LEVEL MOISTURE OUT...AND BRING TEMPS UP. ADDED FRIDAY NIGHT AND SATURDAY WITH ISOLATED EVENING POPS FRIDAY...DRY SATURDAY...WARM TEMPS AND SOUTHWEST WINDS. KC .PUB...NONE.
COZ058>089-093>099-151500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH ONE OR TWO THUNDERSTORMS POSSIBLY REACHING SEVERE LEVELS CAPABLE OF PRODUCING LARGE HAIL, DAMAGING WINDS AND HEAVY RAIN... THE ATMOSPHERE OVER SOUTHERN COLORADO IS EXPECTED TO DRY OUT SLIGHTLY AS COMPARED TO YESTERDAY...HOWEVER THUNDERSTORMS...ALTHOUGH NOT AS WIDESPREAD AS YESTERDAYS BATCH ARE STILL EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THE STRONGEST STORMS THIS AFTERNOON AND EVENING WILL BE HAIL TO AROUND 1 INCH IN DIAMETER, WIND GUSTS TO AROUND 60 MPH, FREQUENT LIGHTNING, AND HEAVY RAIN. THE REGION MOST LIKELY TO EXPERIENCE THE STRONG TO SEVERE THUNDERSTORMS TODAY RUNS FROM THE EASTERN SLOPES OF THE SOUTHERN MOUNTAINS INTO THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THERE WILL BE LITTLE CHANGE IN THE WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH THURSDAY, WITH SOME DRYING EXPECTED BY FRIDAY. THE ATMOSPHERE WILL REMAIN HIGH IN CAPE AND LOW IN CONVECTIVE INHIBITION. THIS MEANS THAT CONVECTION WILL TEND TO BE OF THE PULSE TYPE, FIRING EARLIER THAN USUAL. MOST STORMS WILL GENERALLY BE CAPABLE OF PUTTING DOWN SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH. A FEW STORMS COULD BE STRONG ENOUGH TO PRODUCE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. THE LIGHT STEERING FLOW IN THE ATMOSPHERE, WILL ALSO RESULT IN SOME STORMS BEING SLOW MOVING, HEAVY RAINERS. FOR THE MOST PART, THE ATMOSPHERE WILL BE LACKING SUFFICIENT SHEAR OVER THE NEXT FEW DAYS TO PRODUCE ROTATING SUPERCELLS OR ANY KIND OF ORGANIZED SEVERE CONVECTION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM TODAY FROM THE EASTERN SLOPES OF THE SOUTHERN MOUNTAINS INTO THE EASTERN PLAINS. JK/LW
The Pueblo radar (KPUX), 43 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365006.